Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 477, NWS Atlanta, GA

December 1, 20205 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 1, 2020, 8:44 AM EST for 5 counties in Georgia. It took effect at Dec 2, 2020, 1:00 AM EST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2020, 8:44 AM EST (13:44 UTC)
In effect from
Dec 2, 2020, 1:00 AM EST
Expired
Dec 2, 2020, 5:29 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.92 ft at Dec 1, 2020, 7:00 PM EST.

actionminormoderate1015202512/0112/0212/03
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

522 
WGUS42 KFFC 011344
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
844 AM EST Tue Dec 1 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC021-153-169-207-289-020200-
/O.NEW.KFFC.FL.W.0477.201202T0600Z-201203T1000Z/
/MACG1.1.ER.201202T0600Z.201202T1200Z.201203T0400Z.NO/
844 AM EST Tue Dec 1 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Ocmulgee River near Macon.
* From late tonight to late Wednesday night.
* At 7:30 AM EST Tuesday the stage was 16.5 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 18.3 feet Wednesday morning. 
  It will then fall below flood stage late Wednesday evening.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  along the river upstream and downstream from the gage at U.S. 
  Highway 80 or Martin Luther King Boulevard. Portions of the 
  Ocmulgee Riverwalk and agricultural lands well downstream will be 
  under a foot of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
      3263 8359 3274 8363

$$

SK
2 follow-up statements
019 
WGUS82 KFFC 020147
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
847 PM EST Tue Dec 1 2020

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC021-153-169-207-289-021400-
/O.CON.KFFC.FL.W.0477.201202T0600Z-201203T1000Z/
/MACG1.1.ER.201202T0600Z.201202T0600Z.201202T0600Z.NO/
847 PM EST Tue Dec 1 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Ocmulgee River near Macon.
* From late tonight to late Wednesday night.
* At 7:30 PM EST Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18 feet 
  just after midnight tonight.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins 
  along the river upstream and downstream from the gage at U.S. 
  Highway 80 or Martin Luther King Boulevard. Portions of the 
  Ocmulgee Riverwalk and agricultural lands well downstream will be 
  under a foot of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
      3263 8359 3274 8363

$$
174 
WGUS82 KFFC 021029
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
529 AM EST Wed Dec 2 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

GAC021-153-169-207-289-021130-
/O.CAN.KFFC.FL.W.0477.000000T0000Z-201202T1029Z/
/MACG1.1.ER.700119T1421Z.700119T1421Z.700119T1421Z.NO/
529 AM EST Wed Dec 2 2020

...The Flood Warning for the Ocmulgee River near Macon has been 
cancelled...

The Flood Warning is cancelled for
  the Ocmulgee River near Macon.
* At 5:30 AM EST Wednesday the stage was 17.1 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue falling through 
  Friday.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
      3263 8359 3274 8363

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:45 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 1, 6:45 AM EST, 1 hour 59 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
645 AM EST Tue Dec 1 2020

.SHORT TERM /Today through Wednesday/...
The deep eastern trough will continue to progress and slide toward
the Atlantic Coast through the period...while high pressure builds
over the southeast. Satellite images show clouds diminishing this
morning. Will plan on letting the Winter Weather Advisory expire at
12z. It appears that light snow across the far north has diminished.
However there may be some potential for hazardous road conditions
this morning. Otherwise dry through Wednesday. Temperatures should
rise into the 40s today...except for some 30s in the far northeast.
Tonight will be another cold night with lows in the 20s to near 30.
With thickness values rising on Wednesday we can look for highs in
the 50s.

41

.LONG TERM /Wednesday Night through Monday/...
The extended period begins Wednesday evening with a high pressure
ridge centered over the state. This ridge will weaken through
thursday as moisture begins to increase from the west. The ridge
axis and surface high will shift east of Georgia Thursday evening
ahead of the next approaching system. This will allow for a shift
to southwesterly flow aloft and easterly low- level winds. After
the shift, there will be steady moisture increase over the
forecast area, leading to increasing cloud cover across the area
and a slight chance of precip mainly across northwestern portions
of the state Thursday.

Deeper moisture finally pushes into the region with the nest
system Friday morning as the high pressure ridge moves off the
Carolina coast. Right now expecting showers but there is some
instability so would not be surprised to see an isolated
thunderstorm or two Friday afternoon/evening. This next system will
move rapidly through the area and should be east of the state by
Saturday afternoon. The models are indicating we could see another
shot of some snow across N GA with the wrap around moisture Sat
night but the temps may not get down to freezing in time before
the moisture clears the area Sunday morning. Will definitely be
watching this over the next few days to see how things develop.

01

&&

.AVIATION...
12Z Update...
Ceilings continue to dissipate and taf sites may see a SCT040 until
15z...then SKC. Winds staying northwest and continuing to gust to
20-25kts through much of the day. Speeds dropping off below 10kts
22z-00z.

//ATL Confidence...12Z Update...
High on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  27  55  28 /   0   0   0   0
Atlanta         42  28  52  30 /   0   0   0   5
Blairsville     35  21  50  27 /  10   0   0   5
Cartersville    43  23  52  28 /   0   0   0   5
Columbus        47  27  56  32 /   0   0   0   5
Gainesville     40  28  54  31 /   5   0   0   0
Macon           47  26  57  28 /   0   0   0   0
Rome            44  23  53  26 /   0   0   0   5
Peachtree City  44  25  54  28 /   0   0   0   5
Vidalia         47  30  55  32 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM EST this morning for the
following zones: Bartow...Catoosa...Chattooga...Cherokee...
Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin...
Murray...Pickens...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, Dec 1, 7:55 AM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
755 AM EST Tue Dec 1 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
755 AM EST Tue Dec 1 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a small chance for some snow mixed with rain Friday
night into Saturday morning across north Georgia, but only
minimal snow accumulation is currently expected. Otherwise, no
hazardous weather is expected through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.